Alert archive / Colorado / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 82, NWS Denver/Boulder, CO

July 5, 2012Boulder County, Grand County, Larimer County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 5, 2012, 1:07 PM MDT for Boulder County, Grand County, Larimer County, Colorado. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2012, 1:07 PM MDT (19:07 UTC)
Expired
Jul 5, 2012, 1:34 PM MDT
In force
27 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Boulder County, CO, Grand County, CO, Larimer County, CO

The radar

The Cheyenne radar (KCYS), 111 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 7.1 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2012-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 313 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2012-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
313 J/kg
Mixed-layer CIN
-227 J/kg
Mixed-layer LCL
1462 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

259 
WUUS55 KBOU 051907
SVRBOU
COC013-049-069-051945-
/O.NEW.KBOU.SV.W.0082.120705T1907Z-120705T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
107 PM MDT THU JUL 5 2012

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL LARIMER COUNTY IN NORTH CENTRAL COLORADO
  NORTHEASTERN GRAND COUNTY IN NORTH CENTRAL COLORADO
  NORTHWESTERN BOULDER COUNTY IN NORTHEAST COLORADO

* UNTIL 145 PM MDT

* AT 107 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL. 
  THIS STORM WAS LOCATED 3 MILES SOUTHWEST OF LONGS PEAK...OR 37
  MILES SOUTHWEST OF FORT COLLINS...MOVING NORTH AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LONGS
  PEAK...TRAIL RIDGE AND ESTES PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

&&

LAT...LON 4057 10577 4052 10542 4013 10558 4015 10577
TIME...MOT...LOC 1907Z 187DEG 18KT 4023 10564
WIND...HAIL <50MPH 1.00IN

$$
2 follow-up statements
003 
WWUS55 KBOU 051925
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
125 PM MDT THU JUL 5 2012

COC013-049-069-051945-
/O.CON.KBOU.SV.W.0082.000000T0000Z-120705T1945Z/
LARIMER CO-GRAND CO-BOULDER CO-
125 PM MDT THU JUL 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM MDT
FOR NORTHWESTERN BOULDER...NORTHEASTERN GRAND AND SOUTH CENTRAL
LARIMER COUNTIES...

AT 123 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH 
DIAMETER HAIL. DANGEROUS LIGHTNING HAS BEEN OBSERVED AS WELL...UP TO 
A STRIKE EVERY MINUTES. THIS STORM WAS LOCATED 2 MILES NORTHWEST OF 
LONGS PEAK...OR 34 MILES SOUTHWEST OF FORT COLLINS...MOVING NORTH AT 
20 MPH.

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LONGS PEAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

&&

LAT...LON 4039 10575 4040 10553 4018 10558 4021 10568
TIME...MOT...LOC 1923Z 187DEG 18KT 4031 10563
WIND...HAIL <50MPH 1.00IN

$$
911 
WWUS55 KBOU 051934
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
134 PM MDT THU JUL 5 2012

COC013-049-069-051943-
/O.CAN.KBOU.SV.W.0082.000000T0000Z-120705T1945Z/
LARIMER CO-GRAND CO-BOULDER CO-
134 PM MDT THU JUL 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BOULDER...
NORTHEASTERN GRAND AND SOUTH CENTRAL LARIMER COUNTIES IS CANCELLED...

THE STORM HAS WEAKENED AND IS NO LONGER EXPECTED TO POSE A THREAT.

LAT...LON 4039 10575 4040 10553 4018 10558 4021 10568
TIME...MOT...LOC 1933Z 187DEG 18KT 4036 10562

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 11:05 AM MDT, 2 hours 2 minutes earlier.

Area forecast discussion, Jul 5, 11:05 AM MDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
1105 AM MDT THU JUL 5 2012

.UPDATE...LATEST WATER VAPOR LOOP SHOWS AN UPPER LEVEL DRY PLUME
MOVING SLOWLY NORTHWARD. LOOKS LIKE THERE MAY BE A HIGH CAPPING
INVERSION NEAR 500 MB ASSOCIATED WITH THIS. AT THE SAME TIME...THE
LOW LEVEL MOISTURE HAS IMPROVED SIGNIFICANTLY SINCE YESTERDAY SO
WE SHOULD STILL BE ABLE TO BREAK THROUGH THIS CAP IF WE REACH
TEMPS IN THE MID 90S AND HOLD DEWPOINTS IN THE LOWER 40S THIS
AFTERNOON. HIGHEST COVERAGE OF STORMS IS STILL EXPECTED NEAR THE
WYOMING BORDER WHERE MOISTURE/THETA-E RIDGE IS STRONGEST AND A
WEAK SHORT WAVE PASSING TO OUR NORTH SHOULD HELP CONVECTIVE
DEVELOPMENT. GOING FORECAST LOOKS GOOD. STRONGER STORMS WILL HAVE
A THREAT OF DROPPING AN INCH OF RAIN IN 30 MINUTES WHICH WOULD BE
ENOUGH TO CAUSE FLOODING ISSUES IF ANY OF THESE MOVE ACROSS BURN
SCARS.

&&

.AVIATION...CURRENT FORECAST ON TRACK. WINDS MAY TREND A BIT MORE
EASTERLY RATHER THAN THE MORE SOUTHERLY FORECAST THIS AFTERNOON.
STILL EXPECTED ISOLD TO SCATTERED CONVECTION BUT POTENTIAL CAPPING
MEANS A SOMEWHAT CONSERVATIVE THUNDER FORECAST OF VCTS TIL STORM
DEVELOPMENT LOOKS MORE CERTAIN.

&&

.PREV DISCUSSION... /ISSUED 409 AM MDT THU JUL 5 2012/

SHORT TERM...STILL HAVE SOME SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
ON GOING OVER THE PLAINS AS OUTFLOW FROM PREVIOUS STORMS AND
INCREASED MOISTURE LEVELS HAVE KEPT STORMS ONGOING OVERNIGHT. WILL LEAVE
IN SOME LOW POPS OVER THE FAR NORTHEAST PLAINS THROUGH MID MORNING
WITH THIS LINGERING SHOWER ACTIVITY.

THE BROAD HIGH PRESSURE ALOFT REMAINS ACROSS THE CENTRAL PLAINS
WITH PLUME OF SUBTROPICAL MOISTURE MAINLY FROM WESTERN COLORADO
AND EXTENDING FURTHER WEST INTO UTAH. WATER VAPOR IMAGERY
SHOWING A NICE WAVE JUST MOVING NORTH OUT OF THE PHOENIX AREA AND
MODELS GRADUALLY WASH OUT AS IT MOVES INTO EASTERN UTAH AND FAR
WESTERN COLORADO THIS AFTERNOON. STILL...THIS WILL ENHANCE PRECIP
CHANCES OVER WESTERN COLORADO AND OUR MOUNTAINS...ESPECIALLY ALONG
THE DIVIDE. PRECIPITABLE WATER VALUES CONTINUE TO INCREASE WITH
MOST READINGS NOW WELL OVER AN INCH. SURFACE BASED MOISTURE ALSO
INCREASING TO DEWPOINTS IN THE 50S OVER THE FRONT RANGE AND EVEN
SOME 60S OVER THE FAR EASTERN PLAINS. PROFILERS INDICATE A NICE
EASTERLY FLOW UP TO 550 MB. SO WILL BE ABLE TO DO ANYTHING WITH
THIS MOISTURE AND UPSLOPE? IT APPEARS THE BEST CHANCES FOR STORMS
AND THE MAIN PLUME WILL REMAIN OVER THE MOUNTAINS AND WESTERN
COLORADO. DESPITE THE HIGHER MOISTURE LEVELS OVER THE
PLAINS...SURFACE LOW PRESSURE WILL REDEVELOP OVER THE FRONT RANGE
WITH INCREASING SOUTH TO SOUTHEAST LOW LEVEL FLOW THIS AFTERNOON.
THIS WILL DRY OUT LOW LEVELS WITH MAINLY INVERTED V SOUNDING
PROFILES BY LATER THIS AFTERNOON. EVEN THE USUALLY WET GFS HAS THE
PLAINS MAINLY DRY AT LEAST THROUGH 00Z. OUTFLOW BOUNDARIES FROM
MOUNTAIN STORMS WILL GRADUALLY MOVE OUT OVER THE ADJACENT PLAINS
DURING THE LATE DAY SO CERTAINLY WILL HAVE A FEW STORMS BUT
NOTHING TO SUSTAINE STORMS FOR VERY LONG.

MAIN CHANGES TO UPCOMING FORECAST PACKAGE IS TO RAISE TEMPERATURES
2-5 DEGREES FOR TODAY OVER THE PLAINS AND LOWER PRECIP
CHANCES...ESPECIALLY OVER THE FAR EASTERN PLAINS FOR THIS
AFTERNOON.

LONG TERM...PRECIPITATION CHANCES SHOULD IMPROVE ACROSS THE
FORECAST AREA ON FRIDAY ACCORDING TO THE NAM...GFS...ECMWF AND
CANADIAN MODELS. ALL FOUR MODELS CONTINUE TO SHOW A WIDE RIBBON OF
SUBTROPICAL MOISTURE SLOWLY ROTATING NORTHWARD AROUND THE MEAN
UPPER LEVEL HIGH CENTERED OVER THE CENTRAL MISSISSIPPI RIVER
VALLEY DURING THE PERIOD. OVERALL 850-500MB MEAN SPECIFIC HUMIDITY
VALUES OVER THE COLORADO IN THE 6-9 G/KG RANGE...A GOOD INDICATOR
OF MONSOONAL MOISTURE AROUND THESE PARTS. MODELS SHOW DEEP LAYER
MOISTURE INCREASING THROUGH THE DAY FRIDAY. THIS INCLUDES AN
INCREASE IN LOW-LEVEL MOISTURE BEHIND A WEAK COLD FRONT WHICH
MODELS SHOW SLIPPING SOUTH ACROSS NORTHEAST COLORADO FRIDAY
MORNING. BY MID-AFTERNOON MODELS SHOW THIS FRONTAL BOUNDARY
STALLING OUT ACROSS THE SOUTHEAST CORNER OF THE CWFA...I.E.
SOUTHEAST ELBERT AND LINCOLN COUNTIES. NORTHEASTERLY BOUNDARY
LAYER FLOW NORTH OF THIS FRONT WILL CONCENTRATE LOW- LEVEL
MOISTURE UP AGAINST THE FRONT RANGE AND ALONG THE PALMER DIVIDE
DURING THE AFTERNOON AND EVENING HOURS. MODEL QPF FIELDS INDICATE
A WIDE RANGE OF 3- 6- AND 12-HOUR PRECIP AMOUNTS ENDING 06Z/SAT
ASSOCIATED WITH T-STORM DEVELOPMENT. THE HIGHER VALUES SHOW UP ON
THE NAM AND GFS WITH UPWARDS OF AN INCH OF RAINFALL FOR AREAS OVER
AND NEAR THE FRONT RANGE. WITH MEAN LAYER PRECIPITABLE WATER
VALUES APPROACH 1.5 INCHES AND SFC DEW PTS FORECAST TO BE UP
AROUND 60 DEGS F...AS WELL AS WITH THE INCREASE IN MID AND HIGH
LEVEL MOISTURE...THESE QPF AMOUNTS DO NOT SEEM OUT OF LINE. 30 AND
40 PCT POPS LOOK OKAY FOR NOW...ALTHOUGH SUSPECT WE/LL SEE LIKELY
POPS SHOULD LATER MODEL RUNS STAY ON TRACK. THEREFORE...ATTENTION
WOULD SHIFT FROM THE THREAT OF WILD FIRES TO FLASH FLOODING
PARTICULARLY IN AREAS RECENTLY SCARRED BY WILDFIRE. COULD SEE
AREAS OF HEAVY RAINFALL AND FLASH FLOODING EVEN ON THE PLAINS
FRIDAY EVENING WITH MODELS HINTING AT THE PASSAGE OF A WEAK
SHORTWAVE TROUGH IN THE EVENING...AND IF THE SFC FRONT REMAINS
STALLED OUT IN THE AREA. WILL CERTAINLY NEED TO KEEP A CLOSE EYE
ON HOW ALL THIS SHAKES OUT IN NEXT 24 HOURS.

FOR THE WEEKEND...SEE LITTLE CHANGE IN THE MOISTURE PROFILE OVER
THE FORECAST AREA. ACTUALLY COULD SEE MORE CLOUD COVER AND
A BETTER CHANCE FOR WETTING RAINFALL EAST OF THE CONTINENTAL
DIVIDE ON SATURDAY WITH AN EAST-NORTHEAST SFC-650MB FLOW IN
PLACE. THIS WIND COMPONENT AND THE INCREASE IN CLOUD COVER WOULD
ACCOUNT FOR THE COOLER TEMPERATURES OFFERED BY THE VARIOUS MOS
GUIDANCE. I/M NOT READY TO BUY OFF ON THE LOW/MID 70 TEMPS ON THE
PLAINS SAT AND SUN OFFERED BY THE GFS...HOWEVER UPPER 70S LOOK
OKAY PARTICULARLY UP AGAINST THE FOOTHILLS AND ON THE PALMER
DIVIDE...AS WELL AS HIGHER HUMIDITIES. BY THE WAY...COULD SEE
SCATTERED STORMS LINGERING ON THE PLAINS FOR MOST IF NOT ALL OF
SATURDAY NIGHT BASED ON THE LATEST MODEL RUN. FOR SUNDAY...LAYER
PRECIPITABLE WATER AND SPECIFIC HUMIDITIES DECREASE SOME AS THE
UPPER RIDGE QUICKLY SHIFTS WEST OF THE STATE CAUSING WINDS ALOFT
TO SHIFT TO A NORTHWESTERLY COMPONENT. THIS CAUSES A SIMILAR
WESTWARD DISPLACEMENT IN THE MONSOON MOISTURE PLUME AWAY FROM THE
FRONT RANGE. HOWEVER A MAJORITY OF THE MODELS CONTINUE TO INDICATE
LOW-LEVEL UPSLOPE FLOW EAST OF THE MTNS DURING THE DAY WHICH
SHOULD KEEP CLOUDS AROUND AND A CONTINUED CHANCE FOR SHOWERS AND
T-STORMS THEREBY RESULTING IN BELOW AVERAGE TEMPERATURES.

FOR NEXT WEEK...MEDIUM RANGE MODELS SHOW THE AXIS OF THE 500MB
RIDGE STILL OVER UTAH AND LIGHT NORTH-NORTHWEST FLOW OVER
NORTHEAST COLORADO. SUBTROPICAL MOISTURE TRAPPED BENEATH THE
RIDGE MAY MANAGE TO SPREAD NORTH INTO THE FORECAST AREA ON
MONDAY...BUT LESS SO ON TUESDAY AND WEDNESDAY AS WINDS ALOFT
BECOMING MORE NORTHERLY AND WITH AN END OF THE UPSLOPE FLOW
ON THE PLAINS. AS A RESULT SHOULD SEE A RETURN TO NEAR AVERAGE
TEMPERATURES WITH INCREASED SUNSHINE. STILL CAN NOT RULE OUT A
FEW LATE DAY STORMS...BUT THE ODDS OF HEAVY RAINFALL SHOULD
DECREASE SIGNIFICANTLY ESPECIALLY EAST OF THE MTNS.

AVIATION...SURFACE LOW PRESSURE ACROSS SE CO HAS RESULTED IN SOME
LIGHT NORTHERLY SURFACE WINDS TONIGHT. THESE WINDS WILL BECOME
VARIABLE DURING THE MORNING BEFORE INCREASING OUT OF THE SOUTH AND
SOUTHEAST THIS AFTERNOON. THIS WILL RESULT IN SOME LOW LEVEL DRYING
COMING OFF THE PALMER DIVIDE. GIVEN THIS DRYING WILL DOWNPLAY
THUNDERSTORMS A BIT IN THE UPCOMING 12Z TAF AND PROBABLY DROP TO
VCTS BUT MAY KEEP GUSTY OUTFLOW WINDS GIVEN THE DRYING LOW LEVELS
OF THE ATMOSPHERE.

HYDROLOGY...BETTER CHANCES FOR WETTING RAINS AND STORMS OVER THE
MOUNTAINS AND FOOTHILLS THIS AFTERNOON AS MOISTURE LEVELS HAVE
INCREASED SUBSTANTIALLY OVER THE PAST 12-18 HOURS. GIVEN THE LOW
LEVEL FLOW THIS MAY FAVOR MORE WESTERN LARIMER COUNTY BUT
CERTAINLY THE REST OF THE MOUNTAINS AND FOOTHILLS HAVE THE
POTENTIAL FOR SOME HEAVY RAINERS WITH RAINFALL RATES IN EXCESS OF
ONE INCH IN 30 MINUTES OR LESS. THE STORMS WILL BE MOVING AT A
DECENT CLIOP AROUND 15KT BUT WILL NEED TO WATCH OUT FOR ECHO
TRAINING.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...BARJENBRUCH
LONG TERM....BAKER
AVIATION...BARJENBRUCH
Hazardous weather outlook, Jul 5, 11:13 AM MDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1113 AM MDT THU JUL 05 2012

COZ030>051-061200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1113 AM MDT THU JUL 05 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

MOISTURE LEVELS HAVE INCREASED ACROSS THE ENTIRE AREA SINCE
YESTERDAY.  THIS SHOULD RESULT IN A BETTER CHANCE OF SHOWERS AND
THUNDERSTORMS THIS AFTERNOON AND EVENING...WITH THE HIGHEST COVERAGE
EXPECTED IN THE MOUNTAINS AND FOOTHILLS AS WELL AS NEAR THE WYOMING
BORDER. EXPECT HEAVY RAIN...SMALL HAIL...FREQUENT LIGHTNING...AND
GUSTY WINDS WITH THE STORMS. RAINFALL RATES MAY APPROACH AN INCH IN
30 MINUTES WITH THE STRONGER STORMS WHICH COULD CREATE SOME FLOODING
ISSUES IF ONE OF THESE MOVES OVER A BURN SCAR.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE A CHANCE OF AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS FROM FRIDAY THROUGH NEXT WEDNESDAY FOR ALL THE
FORECAST AREA.  WITH HOW DRY IT HAS BEEN FOR THE LAST SEVERAL
WEEKS...ANY FLOODING ISSUES WILL INITIALLY BE MINIMAL...WITH THE
EXCEPTION OF THE PREVIOUS BURNED AREAS IN THE MOUNTAINS AND
FOOTHILLS.  IF THIS EXPECTED PERIOD OF INCREASED MOISTURE
AVAILABILITY DOES IN FACT COME TO FRUITION...REPEATED EXCESSIVE
RAINFALL EVENTS WILL OBVIOUSLY INCREASE THE THREAT OF FLASH
FLOODING.  TEMPERATURES SHOULD BE MORE NEAR SEASONAL NORMALS THROUGH
THE PERIOD AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

DBB/RJK

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 8:25 PM MDTSpecial Weather StatementBOUPhillips35 min
Jul 5, 2:11 PM MDTAreal Flood AdvisoryBOULarimer116 min
Jul 5, 2:54 PM MDTAreal Flood AdvisoryBOUClear Creek96 min
Jul 5, 3:56 PM MDTAreal Flood AdvisoryBOUBoulder94 min
Jul 5, 4:17 PM MDTFlash Flood WarningBOUBoulder118 min
Jul 5, 4:42 PM MDTAreal Flood AdvisoryBOUBoulder68 min
Jul 5, 4:42 PM MDTAreal Flood AdvisoryBOUBoulder93 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.